Ask a doctor

How Long for Swelling to Dissipate After Fat Transfer to Lips?

What is the longest it can take for swelling to go away after fat grafting in lips?

Doctor Answers (5)

How long does swelling last after fat transfer?

+1

I see a significant decrease in swelling in the first week. Raraely I have to wait 2-3 weeks for swelling to subside. The longest is usually 4 weeks.


Tampa Plastic Surgeon
4.0 out of 5 stars 15 reviews

Fat injections for the lip

+1

there are different reasons for swelling in the lip after fat injections. One is the normal swelling from the trauma of inserting the fat. The other is how your body responds to the fat . If the surgeon places the fat above the muscle or within the muscle creates a big difference in the amount of swelling. Although themajority of the swelling decreases in the first two to four weeks, It can take mroe than a few months for all of the swelling to go down.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

If done carefully with conservative amounts of fat, swelling in lips rarely lasts more than a few days

+1

If done carefully with conservative amounts of fat, swelling in lips rarely lasts more than a few days. After 20 plus years of injecting fat into lips, I believe that several small sessions of fat transfer gives better results than one large session and the recovery is very rapid.

William P. Coleman III, MD
Metairie Dermatologic Surgeon
3.5 out of 5 stars 2 reviews

You might also like...

Lip augmentation

+1

Lip augmentation after fat grafting can cause severe swelling, depending on the amount of fat and technique.

Swelling can last 6-12 weeks

Samir Shureih, MD
Baltimore Plastic Surgeon

Unpredictable

+1

Fat transfer to the area is very unpredictable. That's why it has fallen out of favor by a lot of dermatologists who have preferred using dermal fillers. When it comes to the lips, fat in the area is even more tricky. Though soft, fat can calcify and can give a very unnatural feel to the lips. In cases like this, you would require injection with intralesional steroid to soften the matter up.

Hassan Galadari, MD
Dubai Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.